Alert archive / Puerto Rico / Flash Flood Warnings in 2006

Flash Flood Warning 66, NWS JSJ

August 17, 2006

NWS JSJ issued this flash flood warning at Aug 17, 2006, 12:44 PM CDT. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 17, 2006, 12:44 PM CDT (17:44 UTC)
Expired
Aug 18, 2006, 8:00 AM CDT
In force
19 hr
Issued by
NWS JSJ
Area
Counties, with a storm outline in the text

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGCA52 TJSJ 171749
FFWSJU
PRC127-139-172100-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
144 PM AST THU AUG 17 2006

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A

* FLASH FLOOD WARNING...
  FOR THE FOLLOWING MUNICIPALITIES
  IN PUERTO RICO
     SAN JUAN
     TRUJILLO ALTO

* UNTIL 500 PM AST

* AT 141 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
VERY HEAVY RAIN FROM A SHOWER OR THUNDERSTORM OVER THE WARNED AREA. 
ALSO A U.S.G.S. RIVER LEVEL SENSOR INDICATED RIO RIO PIEDRAS AND 
QUEBRADA GRANDE OUT OF THEIR BANKS. 

* ESPECIALLY THE PEOPLE ALONG RIVERS RIO PIEDRAS AND QUEBRADA GRANDE.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 1844 6607 1846 6610 1846 6604 1844 6602
      1838 6602 1833 6596 1830 6596 1830 6607

$$

RIVERA/AUSTIN
1 follow-up statement
000 
WGCA72 TJSJ 172100
FFSSJU

URGENT - IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
458 PM AST THU AUG 17 2006

PRC127-139-172108-
SAN JUAN-TRUJILLO ALTO-
458 PM AST THU AUG 17 2006

...THE FLASH FLOOD WARNING WILL EXPIRE AT 500 PM AST FOR THE
FOLLOWING MUNICIPALITIES...

IN PUERTO RICO
     SAN JUAN AND TRUJILLO ALTO

AT 453 PM...DOPPLER WEATHER RADAR INDICATED THAT MOST OF THE SHOWERS 
AND THUNDERSTORMS THAT WERE AFFECTING THE WARNING AREA EARLIER THIS 
AFTERNOON HAD DIMINISHED IN INTENSITY OR MOVED AWAY FROM THE AREA. 
IN ADDITION...THE U.S.G.S. RIVER GAUGES ALONG THE RIO PIEDRAS AND 
THE QUEBRADA GRANDE INDICATED THAT THE WATER LEVELS HAD FALLEN AND 
WERE BELOW FLOOD STAGE. NO ADDITIONAL PERSISTENT HEAVY RAINFALL OR 
FLOODING IS EXPECTED. THEREFORE...THE FLASH FLOOD WARNING WAS 
ALLOWED TO EXPIRE.

HOWEVER...AN URBAN AND SMALL STREAM FLOOD ADVISORY REMAINS IN EFFECT 
FOR THESE AREAS. 

LAT...LON 1844 6607 1846 6610 1846 6604 1844 6602
      1838 6602 1833 6596 1830 6596 1830 6607

$$

BCS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Aug 17, 2:29 AM CDT, 10 hours 15 minutes earlier.

Area forecast discussion, Aug 17, 2:29 AM CDT, 10 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
329 AM AST THU AUG 17 2006

.DISCUSSION...THE DOPPLER SHOWED A FEW PASSING SHOWERS ACROSS THE
LOCAL FORECAST AREA. ALTHOUGH MOST OF THESE SHOWERS WERE AFFECTING
THE COASTAL WATERS A FEW OF THEM MADE IT ON SHORE AFFECTING MAINLY
THE EASTERN COASTAL SECTIONS OF PUERTO RICO. NONE OF THESE SHOWERS
PRODUCED ANY SIGNIFICANT RAINFALL ACCUMULATION.

THE ETA AND THE GFS MODELS ARE SHOWING A REDUCTION ON
MOISTURE...EVEN THE SATELLITE IMAGES ARE SHOWING A DRY POCKET
THAT WILL PREVAIL OVER THE LOCAL FORECAST AREA FORTHE NEXT 12 TO
24 HOURS. BUT ENOUGH MOISTURE WILL LINGER ACROSS THE REGION TO
INTERACT WITH LOCAL EFFECTS AND PRODUCE SCATTERED SHOWERS AND
ISOLATED THUNDERSTORMS OVER THE INTERIOR AND WESTERN SECTIONS OF
PUERTO RICO THIS AFTERNOON.

AS THE MID LEVEL LOW NOW LOCATED AT AROUND 500 MILES ENE OF PUERTO
RICO WILL CONTINUE TO MOVE WEST INCREASING THE MOISTURE ACROSS
THE LOCAL REGION ON SATURDAY.

&&

.SYNOPSIS...SURFACE HIGH PRESSURE LOCATED OVER THE NORTHWEST
ATLANTIC LATE THIS WEDNESDAY EVENING...WILL MOVE LITTLE THROUGH
FRIDAY NIGHT AND WILL THEN DRIFT EAST SATURDAY THROUGH MONDAY. A
MAINLY MODERATE TRADE WIND FLOW WILL PREVAIL ACROSS THE REGIONAL
AREA THROUGH AT LEAST MONDAY.

&&

.MARINE...SEAS AND WINDS ARE EXPECTED TO DECREASE FOR THE NEXT 48
HOURS.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  90  78  88  78 /  40  30  20  10
STT  87  78  86  78 /  40  40  20  20

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
&&

10

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 17, 4:31 PM CDTFlash Flood WarningJSJ18 hr

Nearby

Flash Flood Warnings in Puerto Rico, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.